Alert archive / North Carolina / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Raleigh, NC

February 19, 200831 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Feb 19, 2008, 4:29 PM EST for 31 counties in North Carolina. It took effect at Feb 20, 2008, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 4:29 PM EST (21:29 UTC)
In effect from
Feb 20, 2008, 9:00 AM EST
Expired
Feb 20, 2008, 7:08 PM EST
In force
10 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -167 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1824 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
-167 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 192129
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EST TUE FEB 19 2008

...RED FLAG CONDITIONS WILL CONTINUE INTO WEDNESDAY...

NCZ007-008-021>024-038>040-200100-
/O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
/O.CON.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-
RANDOLPH-CHATHAM-
429 PM EST TUE FEB 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING FROM 9 AM TO 9 PM EST WEDNESDAY. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON
THE GROUND MAKES FIRE WEATHER CONDITIONS VERY DANGEROUS. ALTHOUGH
WINDS WILL SUBSIDE AS DARKNESS APPROACHES THIS EVENING...WINDS ARE
AGAIN EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON.
MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT...
AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT... AND AS LOW AS 4
PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY
ONCE AGAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE
CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$

NCZ009>011-025>028-041>043-073>078-083>086-088-089-200100-
/O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
429 PM EST TUE FEB 19 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY. 

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON
THE GROUND...WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS.
WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON.
MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT...
AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT...AND AS LOW AS 4
PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE
CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$

DJF
5 follow-up statements
000 
WWUS82 KRAH 192313
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EST TUE FEB 19 2008

...RED FLAG CONDITIONS WEDNESDAY...

NCZ007-008-021>024-038>040-200715-
/O.EXP.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/
/O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-
RANDOLPH-CHATHAM-
613 PM EST TUE FEB 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM EST.

WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON AS RELATIVE
HUMIDITY VALUES FALL TO AROUND 25 PERCENT. WITH DRY TREE LITTER
AND TWIGS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NCZ009>011-025>028-041>043-073>078-083>086-088-089-200715-
/O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
613 PM EST TUE FEB 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST
WEDNESDAY...

A RED FLAG WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM
EST.

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND...WILL
MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS. WINDS ARE EXPECTED TO
GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE
HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT. THIS COMBINED WITH
DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING
SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$
000 
WWUS82 KRAH 200838
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
338 AM EST WED FEB 20 2008

...RED FLAG CONDITIONS TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-201645-
/O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
338 AM EST WED FEB 20 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EST THIS EVENING. 

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND WILL MAKE
FIRE WEATHER CONDITIONS VERY DANGEROUS TODAY. WINDS ARE EXPECTED
TO GUST UP TO 35 TO 40 MPH THIS AFTERNOON...WITH MINIMUM RELATIVE
HUMIDITY VALUES FALLING TO AROUND 25 PERCENT. THIS...COMBINED WITH
DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR SHORTLY. OUTSIDE BURNING SHOULD BE
CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$

VINCENT
000 
WWUS82 KRAH 201609
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EST WED FEB 20 2008

...RED FLAG CONDITIONS TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210200-
/O.CON.KRAH.FW.W.0004.000000T0000Z-080221T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1109 AM EST WED FEB 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING.

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND WILL
MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS TODAY. WINDS ARE
EXPECTED TO GUST UP TO 35 TO 40 MPH THIS AFTERNOON...WITH MINIMUM
RELATIVE HUMIDITY VALUES FALLING TO AROUND 25 PERCENT. THIS...
COMBINED WITH DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR SHORTLY. OUTSIDE BURNING SHOULD BE
CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$
000 
WWUS82 KRAH 202113
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EST WED FEB 20 2008

...DANGEROUS FIRE WEATHER CONDITIONS THROUGH MID EVENING...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210200-
/O.CON.KRAH.FW.W.0004.000000T0000Z-080221T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
413 PM EST WED FEB 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

WITH THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES AND DRY LEAVES AND TWIGS ON THE GROUND... DANGEROUS FIRE
WEATHER CONDITIONS WILL PERSIST THROUGH 9 PM THIS EVENING.
BLUSTERY WINDS ARE EXPECTED TO GUST AS HIGH AS 35 TO 40 MPH AT
TIMES... WITH MINIMUM RELATIVE HUMIDITY VALUES HOLDING AROUND 20
TO 25 PERCENT. THESE CONDITIONS COMBINED WITH DRY FINE FUELS WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR SHORTLY. OUTSIDE BURNING SHOULD BE
CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$

GIH
000 
WWUS82 KRAH 210008
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EST WED FEB 20 2008

...RED FLAG WARNING HAS BEEN CANCELLED...

.DANGEROUS FIRE WEATHER CONDITIONS HAVE SUBSIDED.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210115-
/O.CAN.KRAH.FW.W.0004.000000T0000Z-080221T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
702 PM EST WED FEB 20 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY VALUES HAVE CLIMBED ABOVE 25 PERCENT IN MOST
PLACES THIS EVENING... AND WILL CONTINUE TO STEADILY RISE TO NEAR
60 PERCENT BY MIDNIGHT. ADDITIONALLY... SOUTHWEST WINDS HAVE
SUBSIDED INTO THE 10 TO 15 MPH RANGE... WITH AN OCCASIONALLY GUST
TO NEAR 20 MPH... BELOW WARNING CRITERIA. WINDS WILL TURN TO
NORTHERLY DURING THE NEXT SEVERAL HOURS AS A COLD FRONT NOW
CROSSING THE VIRGINIA BORDER MOVES SOUTHWARD THROUGH CENTRAL NC
TONIGHT. THESE NORTHERLY WINDS MAY GUST TO BETWEEN 20 AND 25 MPH
DURING AND A COUPLE HOURS AFTER THE FRONTAL PASSAGE. ANY ONGOING
FIRES MAY RAPIDLY CHANGE THEIR DIRECTION OF MOVEMENT WITH THE
ABRUPT AND GUSTY WIND SHIFT TO NORTHERLY.
 
$$

MWS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:45 PM EST, 44 minutes earlier.

Area forecast discussion, Feb 19, 3:45 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EST TUE FEB 19 2008

A SURFACE TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE AREA THIS
EVENING... FOLLOWED BY A DRY COLD FRONT ASSOCIATED WITH A CLIPPER
LOW ON WEDNESDAY AFTERNOON. HIGH PRESSURE AT THE SURFACE WILL BUILD
INTO THE REGION BEHIND THE FRONT ON WEDNESDAY NIGHT... AND EXTEND
INTO THE AREA ON THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
MAIN EMPHASIS WILL BE ON POTENTIAL FOR WIND AND FIRE WEATHER
CONCERNS AGAIN WEDNESDAY AFTERNOON. WINDS WILL DIMINISH THIS EVENING
OVER CENTRAL NORTH CAROLINA...THEN WINDS ARE EXPECTED TO INCREASE
AGAIN BY WEDNESDAY AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL
PASS THROUGH CENTRAL NORTH CAROLINA LATE WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING...AND WITH A TIGHTENING GRADIENT THAT SHOULD OCCUR
AS A WEAK LOW MOVES JUST TO OUR NORTH WEDNESDAY AFTERNOON. GFSBUFR
SOUNDINGS ARE STRONGER THAN THE NAM WOULD SUGGEST SURFACE WIND GUSTS
AS HIGH AS AROUND 40MPH BY 21Z WEDNESDAY...WITH A DRY ADIABATIC
LAPSE RATE THROUGH ABOUT 850MB OR SO AND WINDS INCREASING TO ABOVE
35KT WITH HEIGHT NOT FAR OFF OF THE SURFACE...BY 930MB.  THE NAM IS
ABOUT 5KT LESS THAN THE GFS.  SURFACE DEW POINTS SHOULD BE A
CATEGORY ABOVE THOSE OF EARLY THIS AFTERNOON...RESULTING IN EXPECTED
MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. THE TREND OF THE
GFS AND THE NAM...WITH STRONGER WINDS FOR WEDNESDAY...AND ITS DECENT
VERIFICATION SO FAR TODAY THOUGH MAYBE ON THE HIGH END A
LITTLE...FORESHADOWS A WINDY DAY WEDNESDAY.  COORDINATION WITH THE
NORTH CAROLINA FOREST SERVICE SHOWS FINE FUEL MOISTURES VERY
LOW...ON THE ORDER OF 4 PERCENT TO 9 PERCENT...AND AS SUCH WILL
CONTINUE A RED FLAG WARNING FOR WEDNESDAY.

OTHERWISE...AGAIN...DRY OVERALL AIR MASS WILL CONTINUE TO BE IN
PLACE OVER CENTRAL NORTH CAROLINA DURING THE NEAR TERM PERIOD.
MID-LEVEL MOISTURE IN PLACE EARLY IN THE AFTERNOON EXPECTED TO WANE
LATE THIS AFTERNOON AND THIS EVENING WITH THE PASSAGE OF A MID-LEVEL
TROUGH. THE GFSBUFR SOUNDINGS...IN AGREEMENT WITH THE NAM
SOUNDINGS...ARE SUGGESTIVE OF AN INCREASE IN MOISTURE BETWEEN 700MB
AND 800MB WEDNESDAY AFTERNOON ALONG AND IN ADVANCE OF ANOTHER
MID-LEVEL TROUGH THAT SHOULD MOVE JUST TO OUR NORTH WEDNESDAY
AFTERNOON...BEING NOT AS DEEP AS THE TROUGH MOVING THROUGH THIS
AFTERNOON. PRECIPITATION CHANCES WILL BE NIL.
&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 345 PM TUESDAY...
WEDNESDAY NIGHT...COULD SEE A LARGER TEMPERATURE SPREAD ACROSS THE
CWA THAN THE TYPICAL CLIMATOLOGY...WITH LATER ARRIVAL OF COLD INTO
THE SOUTHERN COASTAL PLAINS AND SANDHILLS AS FRONT SHIFTS SOUTH OF
THE AREA AROUND MIDNIGHT. GOOD GRADIENT MIXING OVERNIGHT AS COLD
SURFACE HIGH BUILDS INTO THE AREA. LOWS AROUND 30 NW TO NEAR 40 SE.

THURSDAY AND FRIDAY...
EXACT TIMING OF THE ONSET OF PRECIP REMAINS DIFFICULT AND CRITICAL
AS P-TYPE CONCERNS EVOLVE LATE THURSDAY AFTERNOON THROUGH FRIDAY
MORNING WITH GOOD AGREEMENT OF A COMPLEX MILLER B STORM SYSTEM.

THE NAM CONTINUES TO BE COLDER AND DRIER THROUGH 12Z FRIDAY AS THE
GFS MOISTENS THE COLUMN FASTER...DEVELOPING PRECIP AND LIFT ACROSS
WESTERN AREAS BY 00Z FRIDAY. WHILE THE WARM FRONT REMAINS SOUTH
OF THE AREA THROUGH 12Z FRIDAY...ISENTROPIC LIFT WILL INCREASE OVER
THE AREA AS UPPER WAVE OVER THE SOUTHERN PLAINS LIFTS NORTHEAST INTO
THE OHIO AND TN VALLEY. DESPITE THERE BEING A VERY DRY AIRMASS IN
PLACE...THE WETTER/FASTER GFS MIGHT NOT BE TOO FAST...AS
STRONG UPPER LEVEL FORCING ASSOCIATED 150-170KT FLAT UPPER JET OVER
THE MID ATLANTIC REGION...WILL RESULT IN LARGE SCALE MOISTENING
THROUGH THE COLUMN.

INTERROGATION OF MODEL SURFACE WET-BULBS...PARTIAL THICKNESSES...AND
FORECAST SOUNDINGS...INDICATE THERE IS THE POTENTIAL FOR SOME
PRECIPITATION TYPE CONCERNS OVER THE CLIMATOLOGICAL FAVORED AREAS...
ACROSS THE TRIAD AND PERSON COUNTY...ROUGHLY NORTH AND WEST OF THE
INTERSTATE 85 CORRIDOR. PRECIPITATION COULD BEGIN AS A MIXTURE OF
RAIN OR SLEET AS EARLY AS 21Z THU TO 00Z FRIDAY...AS THIS
PRECIPITATION WOULD AID IN ESTABLISHING THE SHALLOW...NEAR SURFACE
COLD NOSE AS TRANSITORY HIGH SHIFTS OFFSHORE. MEASURABLE SLEET IS
NOT ANTICIPATED AS THIS TRANSITION WILL BE SHORT-LIVED...TRENDING
TOWARDS A FREEZING RAIN THREAT FOR THE OVERNIGHT HOURS. FOR NOW WILL
GO WITH LIKELY RAIN WITH A CHANCE OF FREEZING RAIN THROUGH 12Z
FRIDAY IN THE I85 CORRIDOR.

BROAD OVERRUNNING PATTERN WILL INCREASE ON FRIDAY AS WARM FRONT
LIFTS NORTH OF THE AREA...PRECIPITATION CHANGING OVER TO ALL RAIN.
FOR THE DROUGHT CONCERNS...COULD SEE SOME SUBSTANTIAL WIDESPREAD
RAIN TOTALS OF 0.50 TO AN INCH. RAISED POPS TO LIKELY.
PRECIPITATION AND BEST POPS BEGIN TO SHIFT TO THE EAST AS COASTAL
LOW BECOMES THE DOMINATE LOW PRESSURE CENTER.

FAVORED A CAD CLIMATOLOGY WITH TEMPERATURES...UNDERCUTTING MOS WITH
HIGHS THURSDAY AND FRIDAY...WITH READINGS STAYING IN THE 30S ACROSS
THE NORTHERN TIER ON THURSDAY. WILL INDICATE A NON DIURNAL
TEMPERATURE TREND THURSDAY NIGHT...WITH TEMPERATURES FALLING
INITIALLY FROM EVAP COOLING...AND HOLDING STEADY...WITH MINS IN THE
NW PIEDMONT...JUST BELOW FREEZING. TEMPERATURES FRIDAY WARM INTO THE
40S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 345 PM TUESDAY...BULK OF PRECIPITATION AND DEEP LIFT LOOKS TO
SHIFT EAST OF THE AREA DURING THE DAY ON SATURDAY AS BOTH FRONT AND
UPPER JET SHIFT OFFSHORE. LOWERED POPS TO SLIGHT CHANCE ACROSS THE
WESTERN TWO-THIRDS...WHILE KEEPING A SMALL CHANCE IN THE COASTAL
PLAIN AND SANDHILLS. COLDER AND DRIER AIR BEGINS TO FILTER INTO THE
AREA FROM THE NW AS WEAK SURFACE HIGH OVER THE UPPER MIDWEST. HIGHS
IN THE LOWER 50S NORTHWEST TO UPPER 50S SOUTHEAST. UNDER CLEARING
SKIES...LOWS SATURDAY NIGHT 35 TO 40...POTENTIALLY COLDER IF CLOUDS
EXIT THE AREA SOONER.

SUNDAY THROUGH TUESDAY...LOW CONFIDENCE DURING THE DAY 5 TO 7 DUE TO
POOR MODEL AGREEMENT AND CONTINUITY WITH THE INDIVIDUAL S/W TROUGHS
IN A VERY PROGRESSIVE SPLIT FLOW PATTERN. THE LARGE SPREAD DEPICTED
IN THE GFSENSEMBLE ON THE ANTICYCLONIC SIDE OF H5 ENSEMBLE MEAN
TROUGH OVER THE PLAINS...SUGGESTS A SLOWER TIMING...SUPPORTING A DRY
FORECAST FOR THE BEGINNING OF THE WORK WEEK. TEMPERATURES ARE
EXPECTED TO MODERATE TO ABOVE NORMAL READINGS BY TUESDAY.
&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE 18Z TAF PERIOD.  SURFACE
WINDS WILL DECREASE THIS EVENING...THEN INCREASE AGAIN WEDNESDAY
AFTERNOON WITH THE STRONGEST GUSTS AROUND 21Z...TO 35KT POSSIBLE IF
THE GFSBUFR SOUNDINGS VERIFY.  THIS WOULD RESULT IN DIRECT CROSSWIND
COMPONENT OF THE LONG RUNWAY AT KINT.  SCATTERED-BROKEN MID-LEVEL
CLOUDS WILL DIMINISH THIS EVENING...WITH A RETURN TO
SCATTERED-BROKEN MID-LEVEL CLOUDS WEDNESDAY AFTERNOON ESPECIALLY
NORTH OF KFAY.

AT LEAST MVFR AND QUITE LIKELY IFR CONDITIONS EXPECTED BY OVERNIGHT
THURSDAY INTO FRIDAY WITH VFR CONDITIONS RETURNING BY SATURDAY AND
CONTINUING SUNDAY.

&&

.FIRE WEATHER...
ONCE AGAIN...EXPECTATION OF GUSTY WINDS...TO 35KT POSSIBLE WEDNESDAY
AFTERNOON...ALONG WITH FINE FUEL MOISTURES UNDER 10 PERCENT AND
MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT...WILL RESULT IN A RED
FLAG WARNING AGAIN WEDNESDAY.  IN COORDINATION WITH THE NORTH
CAROLINA FOREST SERVICE...FINE FUEL MOISTURES ARE POSING A DEFINITE
CONCERN BASED ON LOWER AMOUNTS OF RAIN ESPECIALLY WEST OF INTERSTATE
95 RECENTLY...LOW SURFACE DEW POINTS...AND BREEZY CONDITIONS.  WILL
RUN THE RED FLAG WARNING FROM 9A TO 9P...ALTHOUGH WINDS WILL LIKELY
START TO INCREASE IN THE LATE MORNING.  WILL EXTEND THE WARNING INTO
THE EARLY EVENING TO ACCOUNT FOR ANY RESIDUAL GUSTINESS CARRYING
OVER THROUGH DUSK.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...BSD
NEAR TERM...DJF
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...DJF
FIRE WEATHER...DJF
Hazardous weather outlook, Feb 19, 3:58 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
358 AM EST TUE FEB 19 2008

NCZ007-008-021>024-038>040-200900-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
CHATHAM-
358 AM EST TUE FEB 19 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CLIPPER LOW WILL TRACK JUST TO OUR NORTH WEDNESDAY... PULLING A
DRY COLD FRONT ACROSS CENTRAL NORTH CAROLINA DURING THE AFTERNOON
AND EARLY EVENING. SOUTHWEST WINDS AT 15 TO 25 MPH WILL LIKELY
GUST TO NEAR 35 MPH... BEFORE SHIFTING TO THE WEST NORTHWEST BEHIND
THE FRONT WITH SIMILAR SPEEDS. THE RELATIVE HUMIDITY VALUES WILL
DIP TO BELOW 25 PERCENT. ANOTHER RED FLAG WARNING MAY BE NEEDED
FOR WEDNESDAY.

NCZ009>011-025>028-041>043-073>078-083>086-088-089-200900-
VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
358 AM EST TUE FEB 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CLIPPER LOW WILL TRACK JUST TO OUR NORTH WEDNESDAY... PULLING A
DRY COLD FRONT ACROSS CENTRAL NORTH CAROLINA DURING THE AFTERNOON
AND EARLY EVENING. SOUTHWEST WINDS AT 15 TO 25 MPH WILL LIKELY
GUST TO NEAR 35 MPH... BEFORE SHIFTING TO THE WEST NORTHWEST BEHIND
THE FRONT WITH SIMILAR SPEEDS. THE RELATIVE HUMIDITY VALUES WILL
DIP TO BELOW 25 PERCENT. A RED FLAG WARNING MAY BE NEEDED FOR
WEDNESDAY.

OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:37 PM ESTRed Flag WarningRAHAlamance, Chatham, Davidson, Forsyth, Granville, Guilford and 3 more22 hr

Nearby

Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.